I had a steroid injection into a keloid scar yesterday and now part of the keloid is black, is this normal? (photos)

This is the second steroid injection I've had into my keloid, they both really hurt but this one has now gone black on one side, I hope it's just abnormal reaction. I've also had some shooting pains up my neck since having the injection yesterday that I think is related. Hope you can help

Doctor Answers 2

Part of keloid black after steroid injection

Most likely, the black area on your keloid is a bruise as a result of the steroid injection you had.  I would recommend contacting the physician who treated you, as they may want to evaluate you in person.  


San Francisco Facial Plastic Surgeon
4.5 out of 5 stars 18 reviews

Contact Your Doctor For Follow Up

Please see an expert for an evaluation, this may be bruising or swelling. Lasers or surgical repair maybe needed in addition to injections. See an expert for wound care and treatment options. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.